Join Us

We are 224,253 members in 83 forums discussing 163,465 topics.

Help with Abbreviations

Topic: herceptin and/or taxol treatments and hearing loss

Forum: "Middle Age" 40-60(ish) Years Old With Breast Cancer —

Meet others in this age-range who share similar life issues.

Posted on: Dec 19, 2016 09:49AM

chashdan wrote:

I see there a many people here who have hearing loss from the tamoxifen.

I am interested in knowing if anyone has hearing loss and/or tinnitus from the Herceptin or the taxol

my hearing loss started before the diagnosis and treatments but it is so much worse now after the chemo and the Herceptin.

I want to have another hearing test done but should I wait to finish the Herceptin in another 2 months or do it already? I finished the Taxol (chemo) in the middle of June.

thanx to all who answer and can shed some light

Log in to post a reply

Page 1 of 1 (4 results)

Posts 1 - 4 (4 total)

Log in to post a reply

Dec 19, 2016 11:02PM Meadow wrote:

Hi Chashdan. I have not had herceptin, so I have no experience to relay, but I did have taxol. I have tinnitus, but as you said, it did start before my diagnosis. It is worse, and I do have a hearing deficit. Not sure if I can say it is the chemo, but it could be! I am only 55, so I am guessing I will have less hearing as I grow older. Hoping to grow much, much older too!

Dx 8/15/2013, IBC, ER-/PR-, HER2- Chemotherapy 8/26/2013 AC + T (Taxol) Radiation Therapy 2/11/2014 Breast, Lymph nodes Surgery 1/15/2017 Reconstruction (left)
Log in to post a reply

Jan 14, 2017 01:26AM - edited Jan 14, 2017 01:27AM by tessu

During the CEF part of chemo I developed loud tinnitus and moderate hearing loss in my left ear. Before that, I had had 3 doses of Taxotere/Herceptin, and afterwards Herceptin-only for 14 more doses. Both the oncologists and the ear specialist blamed the chemo, even though the problem is one-sided. Taxotere caused me severe neuropathy in all my fingers, most of which has resolved, so that might have been part of the cause, but the docs believe it was one of the CEF meds --- sorry, but I don't remember which one because I had such awful chemo-brain when I was worked up for the ear symptoms. Neither the tinnitus nor the hearing loss has got any worse (or better)during the ten months of only-Herceptin treatment or the almost three months since that stopped.

I've never had Tamoxifen but was started on anastrozole then recently switched to letrozole

Be gentle with yourself. Dx 7/29/2015, IDC, Right, Grade 3, 0/9 nodes, ER+/PR-, HER2+ Hormonal Therapy 12/20/2016 Femara (letrozole) Chemotherapy Taxotere (docetaxel) Targeted Therapy Herceptin (trastuzumab) Surgery Mastectomy: Right Chemotherapy CEF
Log in to post a reply

Sep 1, 2018 09:51PM Triangular wrote:

Yes, hearing loss in higher notes to Taxol, Perjeta and Herceptin within 1-3 months. I went from normal hearing to not hearing phone, radio, music, DVD's. Where did the sound go so quickly? My better ear became less able to hear or process sound. Tinnitus makes up for the lack of sound with a whistling noise.

At this point I bought hearing aids.

I just learned I am losing bass notes with Gemzar & Herceptin at 3-5 months. Tinnitus continues. What has now been the worst ear hearing sound continues to decline at a faster rate. My worst ear now feels like it is stuffed with cotton balls that are blocking sound.


Log in to post a reply

Mar 11, 2020 02:24AM sweetp6217 wrote:

My tinnitus was almost imperceptible before chemo. Almost 2 years after the last of the Herceptin treatments and it's a steady high pitched sound that only loud music or sounds will drown out. It's so distracting at times, I feel like an idiot when I have to ask someone to repeat what they just said. It takes an effort to focus on the sounds I should be hearing. I tried (cheap) hearing aids and they actually hurt me. The treatment is to have a sound app and play it at night as I'm trying to get to sleep. That lasted a few weeks but the problem persists. There are supposedly a series of other treatments, but I was really hoping that the tinnitus would go away or at least improve. People I've spoken with have no idea what this is like. In fact, the list of SE from hormonal medicine outweigh this so much that I almost forget to mention it at each office visit.

Sorry to vent. We are not alone. Hugs to you all.

Dx 7/7/2017, IDC, Left, 2cm, Stage IIB, Grade 3, 1/2 nodes, HER2+ (FISH) Targeted Therapy 7/26/2017 Herceptin (trastuzumab) Chemotherapy 7/26/2017 Carboplatin (Paraplatin), Taxotere (docetaxel) Surgery 1/3/2018 Lumpectomy: Left; Lymph node removal: Sentinel, Underarm/Axillary Radiation Therapy 2/20/2018 Whole-breast: Breast, Lymph nodes Hormonal Therapy 4/13/2018 Femara (letrozole)

Page 1 of 1 (4 results)